Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 10, NWS Grand Forks, ND

May 1, 20088 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at May 1, 2008, 12:41 PM CDT for 8 counties in North Dakota. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 1, 2008, 12:41 PM CDT (17:41 UTC)
Expired
May 1, 2008, 9:14 PM CDT
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 79 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2008-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2008-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 011741
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1241 PM CDT THU MAY 1 2008

...WIND ADVISORY IN EFFECT THROUGH MIDNIGHT TONIGHT...

AN AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS WILL CONTINUE TO
DEEPEN THIS AFTERNOON...RESULTING IN A TIGHTENING PRESSURE
GRADIENT OVER THE NORTHERN PLAINS. THIS WILL RESULT IN INCREASING
NORTHEASTERLY TO EASTERLY WINDS OVER MUCH OF EASTERN NORTH DAKOTA. A WIND
ADVISORY HAS BEEN ISSUED THROUGH MIDNIGHT.

NDZ014-015-024-026-028-038-049-052-020500-
/O.NEW.KFGF.WI.Y.0010.080501T1741Z-080502T0500Z/
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE...
NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...LISBON...
GWINNER
1241 PM CDT THU MAY 1 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

A DEVELOPING AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS...IS
RESULTING IN STRONG EASTERLY WINDS ACROSS MUCH OF EASTERN NORTH
DAKOTA. THE STRONG WINDS WILL CONTINUE INTO THE LATE EVENING
BEFORE BEGINNING TO SUBSIDE OVERNIGHT. THE STRONGEST WINDS WILL BE
SUSTAINED AROUND 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
SPEICHER
2 follow-up statements
000 
WWUS73 KFGF 012033
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
333 PM CDT THU MAY 1 2008

...WIND ADVISORY IN EFFECT THROUGH MIDNIGHT TONIGHT...

AN AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS WILL CONTINUE TO
DEEPEN...RESULTING IN A TIGHTENING PRESSURE GRADIENT OVER THE
NORTHERN PLAINS. THIS WILL RESULT IN INCREASING NORTHEASTERLY TO
EASTERLY WINDS OVER MUCH OF EASTERN NORTH DAKOTA. A WIND ADVISORY
HAS BEEN ISSUED THROUGH MIDNIGHT.

NDZ014-015-024-026-028-038-049-052-020500-
/O.CON.KFGF.WI.Y.0010.000000T0000Z-080502T0500Z/
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE...
NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...LISBON...
GWINNER
333 PM CDT THU MAY 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL OCCUR
THROUGH THE EVENING HOURS. THESE WINDS WILL DIMINISH SLIGHTLY
AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
TG
000 
WWUS73 KFGF 020214
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
914 PM CDT THU MAY 1 2008

...WIND ADVISORY IS CANCELLED...

NDZ014-015-024-026-028-038-049-052-020315-
/O.CAN.KFGF.WI.Y.0010.000000T0000Z-080502T0500Z/
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE...
NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...LISBON...
GWINNER
914 PM CDT THU MAY 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

NORTHEAST WINDS AT 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE FROM DEVILS LAKE THROUGH VALLEY CITY AND LISBON TONIGHT
...BUT THIS WILL BE JUST BELOW WIND ADVISORY CRITERIA. 

$$

GODON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 1, 12:38 PM CDT, 3 minutes earlier.

Area forecast discussion, May 1, 12:38 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1238 PM CDT THU MAY 1 2008

.UPDATE...WILL NEED TO ISSUE WIND ADVISORY FOR WESTERN TIER OF
COUNTIES. OB SITES SHOWING SUSTAINED 26-27KNTS (30-32MPH) FROM
CANDO AND SOUTH THROUGH GWINNER. WITH LOW LEVEL FEATURES LIFTING
NORTH...AND LOW-LEVEL WINDS INCREASING...WINDS WILL NOT DECREASE
THROUGH THE AFTERNOON. WILL KEEP AN EYE ON LOCATIONS EAST OF THIS
ADVISORY...BUT EASTERN COMPONENT TO WIND ACROSS VALLEY SHOULD KEEP
VALLEY COUNTIES JUST BELOW ADVISORY CRITERIA.

&&

.AVIATION...ANOTHER WINDY DAY EXPECTED WITH E-NE SURFACE FLOW.
FOR THE MOST PART CIGS WILL REMAIN VFR WITH ANY MVFR CIGS CONFINED
TO SOUTHERN FA IN STRONGER SHRA TONIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NDZ014-015-024-026-
     028-038-049-052.

MN...NONE.
&&

TG
Hazardous weather outlook, May 1, 7:02 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
702 AM CDT THU MAY 1 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-021215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
702 AM CDT THU MAY 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL DEVELOP ACROSS MAINLY SOUTHERN PARTS OF THE REGION LATER
THIS AFTERNOON AND TONIGHT. THE BEST POTENTIAL FOR RAIN WILL BE
SOUTH OF INTERSTATE 94 AFTER 2 PM. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL GRADUALLY DIMINISH ACROSS THE SOUTHERN RED RIVER VALLEY
INTO ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA DURING THE DAY
FRIDAY. ANY RESIDUAL RAIN MAY BRIEFLY MIX WITH SNOW FRIDAY
EVENING. NO ACCUMULATIONS ARE EXPECTED. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS
WILL BE WELCOME.

VOELKER

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.